DCDS
Optimal control problems with weakly converging input operators
Giuseppe Buttazzo Lorenzo Freddi
Discrete & Continuous Dynamical Systems - A 1995, 1(3): 401-420 doi: 10.3934/dcds.1995.1.401
We study the variational convergence, as $\h \rightarrow \infty$, of a sequence of optimal control problems $(\mathcal{P}_h)$ with abstract state equations $A_h(y)=B_h(u)$, where $A_h$ are $G$-converging and the operators $B_h$ acting on the controls are supposed continuously converging, or nonlinear but local, or linear but possibly nonlocal.
keywords: G-converging. optimal control variational convergence
DCDS
Transport density in Monge-Kantorovich problems with Dirichlet conditions
Giuseppe Buttazzo Eugene Stepanov
Discrete & Continuous Dynamical Systems - A 2005, 12(4): 607-628 doi: 10.3934/dcds.2005.12.607
We study the properties of the transport density measure in the Monge-Kantorovich optimal mass transport problem in the presence of so-called Dirichlet constraint, i.e. when some closed set is given along which the cost of transportation is zero. The Hausdorff dimension estimates, as well as summability and higher regularity properties of the transport density are studied. The uniqueness of the transport density is proven in the case when the masses to be transported are represented by measures absolutely continuous with respect to the Lebesgue measure.
keywords: Monge-Kantorovich problem regularity. Optimal transport problem transport density
DCDS-B
A class of optimization problems in radiotherapy dosimetry planning
Juan Carlos López Alfonso Giuseppe Buttazzo Bosco García-Archilla Miguel A. Herrero Luis Núñez
Discrete & Continuous Dynamical Systems - B 2012, 17(6): 1651-1672 doi: 10.3934/dcdsb.2012.17.1651
Radiotherapy is an important clinical tool to fight malignancies. To do so, a key point consists in selecting a suitable radiation dose that could achieve tumour control without inducing significant damage to surrounding healthy tissues. In spite of recent significant advances, any radiotherapy planning in use relies principally on experience-based decisions made by clinicians among several possible choices.
    In this work we consider a mathematical problem related to that decision-making process. More precisely, we assume that a well-defined target region, called planning target volume (PTV), is given. We then consider the question of determining which radiation distribution is able to achieve a maximum impact on tumour cells and a minimum one in healthy ones. Such dose distribution is defined as the solution of a multi-parameter minimization problem over the PTV and healthy tissues, subject to a number of constraints arising from clinical and technical requirements. For any choice of parameters, sufficient conditions for the existence of a unique solution of that problem are derived. Such solution is then approximated by means of a suitable numerical algorithm. Finally, some examples are considered, on which the dependence on model parameters of different clinical efficiency indexes is discussed.
keywords: numerical simulation Radiotherapy dosimetry planning optimization linear quadratic model variational problems.
DCDS
Optimal shape for elliptic problems with random perturbations
Giuseppe Buttazzo Faustino Maestre
Discrete & Continuous Dynamical Systems - A 2011, 31(4): 1115-1128 doi: 10.3934/dcds.2011.31.1115
In this paper we analyze the relaxed form of a shape optimization problem with state equation $$ \begin{equation} \left\{\begin{array}{ll} -div\big(a(x)Du\big)=f\qquad\hbox{in }D\\ \hbox{boundary conditions on }\partial D. \end{array} \right. \end{equation} $$ The new fact is that the term $f$ is only known up to a random perturbation $\xi(x,\omega)$. The goal is to find an optimal coefficient $a(x)$, fulfilling the usual constraints $\alpha\le a\le\beta$ and $\displaystyle\int_D a(x)\,dx\le m$, which minimizes a cost function of the form $$\int_\Omega\int_Dj\big(x,\omega,u_a(x,\omega)\big)\,dx\,dP(\omega).$$ Some numerical examples are shown in the last section, which evidence the previous analytical results.
keywords: Optimal design homogenization random perturbation.
NHM
Asymptotical compliance optimization for connected networks
Giuseppe Buttazzo Filippo Santambrogio
Networks & Heterogeneous Media 2007, 2(4): 761-777 doi: 10.3934/nhm.2007.2.761
We consider the problem of the optimal location of a Dirichlet region in a two-dimensional domain $\Omega$ subject to a force $f$ in order to minimize the compliance of the configuration. The class of admissible Dirichlet regions among which we look for the optimum consists of all one-dimensional connected sets (networks) of a given length $L$. Then we let $L$ tend to infinity and look for the $\Gamma$-limit of suitably rescaled functionals, in order to identify the asymptotical distribution of the optimal networks. The asymptotically optimal shapes are discussed as well and links with average distance problems are provided.
keywords: $\Gamma-$convergence shape optimization
DCDS
Erratum
Giuseppe Buttazzo Luigi De Pascale Ilaria Fragalà
Discrete & Continuous Dynamical Systems - A 2007, 18(1): 219-220 doi: 10.3934/dcds.2007.18.219
N/A
keywords: distances Finsler metrics.
DCDS
Topological equivalence of some variational problems involving distances
Giuseppe Buttazzo Luigi De Pascale Ilaria Fragalà
Discrete & Continuous Dynamical Systems - A 2001, 7(2): 247-258 doi: 10.3934/dcds.2001.7.247
To every distance $d$ on a given open set $\Omega\subseteq\mathbb R^n$, we may associate several kinds of variational problems. We show that, on the class of all geodesic distances $d$ on $\Omega$ which are bounded from above and from below by fixed multiples of the Euclidean one, the uniform convergence on compact sets turns out to be equivalent to the $\Gamma$-convergence of each of the corresponding variational problems under consideration.
keywords: geodesic distances Gamma-convergence length functionals.
DCDS
Optimal location problems with routing cost
Giuseppe Buttazzo Serena Guarino Lo Bianco Fabrizio Oliviero
Discrete & Continuous Dynamical Systems - A 2014, 34(4): 1301-1317 doi: 10.3934/dcds.2014.34.1301
In the paper a model problem for the location of a given number $N$ of points in a given region $\Omega$ and with a given resources density $\rho(x)$ is considered. The main difference between the usual location problems and the present one is that in addition to the location cost an extra routing cost is considered, that takes into account the fact that the resources have to travel between the locations on a point-to-point basis. The limit problem as $N\to\infty$ is characterized and some applications to airfreight systems are shown.
keywords: routing cost airfreight systems. Gamma-convergence Location problems transport problems

Year of publication

Related Authors

Related Keywords

[Back to Top]